Neoclarityn 5 mg, pack of 30 film-coated tablets for hayfever

Delivery options

Delivery method Cost Estimated delivery

You will choose your delivery option at the checkout. Delivery options may vary depending on the pack size and dosage chosen.

Neoclarityn

from

Neoclarityn 5 mg, pack of 30 film-coated tablets for hayfever
Neoclarityn is a prescription medication that’s used to treat hay fever. Taking it should relieve symptoms like itching, sneezing and inflammation within 30 minutes to 2 hours. It’s a non drowsy antihistamine, and it lasts for the entire day after you’ve taken it. 

If you need a prescription for Neoclarityn, our doctors are here to help.

Start Order

To place an order, fill in a brief questionnaire. One of our doctors will review your order and prescribe a suitable treatment.


Neoclarityn - 30 tablets £30

Price includes prescription and delivery.

In a hurry? Choose Click and Collect and pick up your order after just 2 hours from a Superdrug Pharmacy.

Delivery options

Delivery method Cost Estimated delivery

You will choose your delivery option at the checkout. Delivery options may vary depending on the pack size and dosage chosen.

Fully trusted and UK-regulated

✔ Regulated by the CQC

✔ GPhC-registered pharmacies

Order Neoclarityn Tablets
Neoclarityn is an antihistamine that is used to relieve hay fever symptoms. Neoclarityn contains the active ingredient desloratadine and is a non drowsy medication, which means it won’t make you feel tired. The usual dose of Neoclarityn to treat hay fever is one 5mg tablet daily.
Neoclarityn works by reducing the effects of histamines, which are chemicals your body makes when you come into contact with something you're allergic to. Hay fever is an allergic reaction to pollen, which means that contact with pollen triggers these histamines to be produced by your body. Histamines are also what cause the symptoms of hay fever, such as itching, sneezing, and inflammation. By reducing the effects of histamines, Neoclarityn relieves the symptoms of hay fever.

How long does Neoclarityn last?

Neoclarityn lasts a full day, so it can help reduce hay fever symptoms for the whole day if you take it in the morning. You can also take it at night time if this is when you get worse symptoms.

How long does Neoclarityn take to work?

Neoclarityn should start to work within 30 minutes to 2 hours

How effective is Neoclarityn?

In a recent trial, patients who took Neoclarityn for allergies found their symptoms had reduced by between 58 and 67% after 6 weeks of taking the treatment.  

Neoclarityn is more effective when you take it every day, even if you start to feel better. Taking it at the same time of day can also help.
Neoclarityn is usually taken as a single 5mg tablet every day with or without food. You should try to take it at the same time each day to get the best results.

How long do you need to take Neoclarityn for?

How long you need to take Neoclarityn will depend on your symptoms, but it is not recommended for long-term use. Your doctor will discuss how often you get symptoms and work out your treatment plan based on them.

If you get hay fever symptoms for weeks at a time or throughout hay fever season, which is spring and summer, they may recommend another medication. Other hay fever treatments can be used on a long term basis.
Neoclarityn needs to be prescribed by a doctor, so it cannot be bought over the counter. It can be bought online or from your local pharmacy with a prescription. 

Can I buy Neoclarityn online?

Yes, you can buy Neoclarityn online from providers like Superdrug Online Doctor. To order Neoclarityn, simply fill in a brief medical questionnaire which a doctor will review. If Neoclarityn is suitable for you, your order will be processed. The treatment will be sent to your home in discreet packaging. 

If you have any further questions or need advice about your treatment, you can message an online doctor through your account at any time, for free. 

Can I buy Neoclarityn over the counter?

No, Neoclarityn is a prescription medication. This means it cannot be bought over the counter. You may be able to get alternative treatments, but they will not contain the same active ingredient, which is desloratadine.

Can I get Neoclarityn on the NHS?

Yes, you may be able to get Neoclarityn on the NHS. You will need to make an appointment with your GP before they will prescribe Neoclarityn. They might ask you to try over the counter medication first. They may also decide the Neoclarityn is not the right medication for you and prescribe something more suitable.
Neoclarityn can have some side effects, but most are very rare. Not everybody will get side effects from Neoclarityn, and most will go away on their own after a few days. This is whilst your body gets used to the medication. 

You should speak to your doctor if Neoclarityn side effects are not going away, or they bother you too much. Serious side effects need medical attention, so go to A&E or call 999 straight away.

The common side effects of Neoclarityn include:
  • dry mouth
  • headache
  • fatigue
The very rare side effects of Neoclarityn include:
  • rash
  • severe allergic reactions
  • change in heartbeat, such as pounding, irregular, or fast
  • stomach ache
  • nausea and vomiting (feeling or being sick)
  • muscle pain
  • drowsiness
  • diarrhoea
  • seizures
  • hallucinations
  • changes to your liver, such as inflammation or abnormal blood tests
  • trouble sleeping
Check the patient information leaflet included with your Neoclarityn tablets for more information on side effects.

How long do Neoclarityn side effects last?

Neoclarityn side effects should only last a few days while your body gets used to the medication. If they last longer or become unmanageable, speak to your doctor. 

What to do if you get Neoclarityn side effects

If you get serious side effects like a severe allergic reaction, you should go to A&E or call 999. If you have mild side effects, you can speak to your doctor if they are not getting better or are bothering you too much.

To treat side effects like dry mouth, make sure you drink plenty of water. If you get a headache, you can take over the counter painkillers like paracetamol or ibuprofen. If you feel more tired than usual, try to get plenty of rest.
If you have a certain medical condition or take some medications, Neoclarityn may not be right for you. These could interact with Neoclarityn, making it less effective or possibly unsafe. 

Always tell your doctor if you have a medical condition or take any medications before using Neoclarityn. 

Contraindications

You should never take Neoclarityn if you have an allergy to any of its ingredients, especially desloratadine. You should also speak to your doctor before taking Neoclarityn if you have:
  • ever had or have a family history of seizures
  • poor kidney function
Neoclarityn is not recommended if you are pregnant or breastfeeding. Your doctor may prescribe a different hay fever treatment if you are. You should also speak to your doctor if you have an intolerance to certain sugars, as Neoclarityn tablets contain lactose.

We recommend avoiding alcohol while taking Neoclarityn as it can cause side effects or make side effects worse.

Medications that interact with Neoclarityn

There some antidepressants that may interact with this medication. Otherwise, there are currently no known interactions with other medications and Neoclarityn. You should still speak to your doctor before using Neoclarityn if you take any medication.
If Neoclarityn does not work for you or is not suitable, there are alternative hay fever treatments you can get. Superdrug Online Doctor has nasal sprays and tablets for hay fever relief. You can speak to one of our doctors if you do not know which treatment to get. 

Neoclarityn vs Telfast

Telfast is also a non drowsy antihistamine except it contains the active ingredient fexofenadine. The usual dose of Telfast is 120mg, taken once daily for hay fever relief. It can be used as long as you need it, so it might be prescribed if you need a long term treatment.

Neoclarityn vs Nasonex

Unlike Neoclarityn, Nasonex is a nasal spray. It can be used to reduce hay fever symptoms in your nose, such as inflammation, itching, or congestion. Nasonex is also used daily and the usual dose is 2 sprays in each nostril. 

Neoclarityn vs Cetrizine

Neoclarityn and cetirizine are both non drowsy antihistamines. Cetirizine can be bought over the counter and is taken once daily.

Neoclarityn vs Loratidine

Loratidine is similar to cetirizine. They can both be purchased over the counter and are. Loratidine contains the active ingredient loratadine and is a non drowsy antihistamine, like Neoclarityn. The usual dose is one tablet a day.

Neoclarityn vs Avamys and Flixonase

Avamys and Flixonase are both nasal sprays containing the same active ingredient. This means they both work in the same way. They contain the active ingredient fluticasone, which is a corticosteroid.

Both Avamys and Flixonase are used to treat hay fever symptoms in the nose, like inflammation and itching. Avamys requires a prescription, but Neoclarityn and Flixonase are available over the counter. They are used daily, and the recommended dose is 1 or 2 sprays in each nostril, 1 or 2 times a day. They should be taken every day for the best effect.
Hay fever  (2021) NHS (accessed 28 April 2022)

Neoclarityn 5mg film-coated tablets (2021) EMC (accessed 28 April 2022)

About Online Doctor

We're a service that helps you order treatments online from UK-registered doctors with free, discreet, to-your-door deliveries.

See our About Us page to learn more.

Reviewed by: Dr Babak Ashrafi in line with the Superdrug Online Editorial Process.

GMC no. 6077866

Dr Ashrafi studied at King’s College London and specialises in cardiology, diabetes, and stroke medicine.

Last reviewed on: 19/05/22